question-icon

Suggest treatment for tinea versicolor

default
Posted on Thu, 21 Apr 2016
Question: Hello
About 3 years ago , I started noticing like a black/gray rash type from my lips to under my chin. It spread all over my body but got light in color.It was diagnosed as Tinea Versicolor.(Not worried or care about Tinea Versicolor) When this began, I started noticing changes to my face like as if it was shrinking . At first Ithought my cheeks were becomming swollen but over a longer period of time , I could tell as if my face was wasting away or something. My eye started looking tired as if eye lids were drooping. Same with my lips,as if they were wasting away (atrophy) but I could move them. My jawline has like shrunken as if I'm old.My skin became so loose from how it was before . And this is happening over a 3 year period of time. I am only 20 years old . This slowly started occuring all over my body. I didn't pay much attention to my body but noticed all of body had gotten so loose . I don't know what to do , I have seen a couple of doctor but they are unsure,they don't know This has ruined my life. When all this started , I was smoking marijuana regurly and chewing Gutka alot as a regular addict. Also, I noticed the effect occured more and more after I chewed Gutka.I eventually have stopped all habits but this thing didn't.it has spread all over my body.The tinea is Here but light.I also smelled gasoline (fuel) a couple time before it started. I don't know what this illness is but it has ruined my life . Any knowledge , please share ,PLEASE! I can't even recognize myself from three years.
doctor
Answered by Dr. Kakkar S. (43 hours later)
Brief Answer:
Premature skin ageing; Fluconazole tab & pimecrolimus for T. versicolor

Detailed Answer:
Hello. Thank you for writing to us

I have read your question and I have noted your concern.

Collagen, as you may be aware, is the most abundant protein in the dermis that imparts firmness and tightness to skin. Collagen is constantly being broken down and replaced by synthesis of new protein. Loss of collagen and elastin, is part of natural skin ageing and by old age causes the skin to become loose and slack. Smoking marijuana Or even tobacco is associated with decreased collagen production in skin and therefore the skin ages faster. Smoking has a deleterious effect on skin ageing in that it inhibits collagen synthesis and therefore while an adult who does not smoke is able to replace broken collagen, smoking inhibits synthesis of new collagen and therefore skin ages faster. This could be a possible explanation for your loose skin.
It is possible that your skin would recover, gradually though, provided you don't smoke and eat tobacco further, take a proper healthy diet and lead a healthy lifestyle.
Tinea versicolor is cause by a fungus malassezia furfur which inhabits oil rich areas like chest, shoulders, back etc and can present as brown or light colored patches with overlying fine scaling. There may be recurrences after cure.
The infection can be easily eradicated by Oral antifungal e.g Fluconazole, though the post-inflammatory hypopigmentation may persist for a long time. I would suggest you to take a single dose of Oral Fluconazole tablet 400 mg. If post-inflammatory hypopigmentation i.e light patches is a concern, you may use topical pimecrolimus 1% cream (Elidel cream), twice daily. This cream would help re-pigment the light colored patches of tinea versiclor. Fluconazole and pimecrolimus 1% cream are prescription products and I suggest you to use these medications under supervision of a dermatologist in your vicinity.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 9381 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for tinea versicolor

Brief Answer: Premature skin ageing; Fluconazole tab & pimecrolimus for T. versicolor Detailed Answer: Hello. Thank you for writing to us I have read your question and I have noted your concern. Collagen, as you may be aware, is the most abundant protein in the dermis that imparts firmness and tightness to skin. Collagen is constantly being broken down and replaced by synthesis of new protein. Loss of collagen and elastin, is part of natural skin ageing and by old age causes the skin to become loose and slack. Smoking marijuana Or even tobacco is associated with decreased collagen production in skin and therefore the skin ages faster. Smoking has a deleterious effect on skin ageing in that it inhibits collagen synthesis and therefore while an adult who does not smoke is able to replace broken collagen, smoking inhibits synthesis of new collagen and therefore skin ages faster. This could be a possible explanation for your loose skin. It is possible that your skin would recover, gradually though, provided you don't smoke and eat tobacco further, take a proper healthy diet and lead a healthy lifestyle. Tinea versicolor is cause by a fungus malassezia furfur which inhabits oil rich areas like chest, shoulders, back etc and can present as brown or light colored patches with overlying fine scaling. There may be recurrences after cure. The infection can be easily eradicated by Oral antifungal e.g Fluconazole, though the post-inflammatory hypopigmentation may persist for a long time. I would suggest you to take a single dose of Oral Fluconazole tablet 400 mg. If post-inflammatory hypopigmentation i.e light patches is a concern, you may use topical pimecrolimus 1% cream (Elidel cream), twice daily. This cream would help re-pigment the light colored patches of tinea versiclor. Fluconazole and pimecrolimus 1% cream are prescription products and I suggest you to use these medications under supervision of a dermatologist in your vicinity. Regards